MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD JEJUNAL FEEDING/DECOMPRESSION TUBE; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD JEJUNAL FEEDING/DECOMPRESSION TUBE; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asauf001 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 12/21/2016- per medwatch report, the facility reported, "jejunostomy feeding tube was being inserted through an existing gastrostomy tube via endoscopy.Patient had tumor burden at the gastric outlet and tube was difficult to place.The guidewire became tangled around the distal end of the tube.Attempts to withdraw the tube via endoscopy were unsuccessful.Patient transferred to interventional radiology for tube extraction.They successfully withdrew the tube and guidewire, but distal end of the tube,with the weight ,sheered off and remained lodged in the gastric outlet.Patient transferred back to gi lab and distal weighted tube end was removed by endoscopy".

Brand Name
BARD JEJUNAL FEEDING/DECOMPRESSION TUBE
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6238913
Report Number3006260740-2016-00716
Device Sequence Number10854711
Product Code KNT
UDI-Device Identifier00801741051678
UDI-Public(01)00801741051678(17)190703(10)ASAUF001
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/19/2016
Report Date (Section F) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2019
Device Model NumberN/A
Device Catalogue Number000733
Device Lot NumberASAUF001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/09/2016
Event Location Hospital
Date Report to Manufacturer12/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/18/2016